MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD RT SZ 3-4 9MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II ISRT XLPE DD RT SZ 3-4 9MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Catalog Number 74025731
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Swelling (2356)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient who was diagnosed with cancer after his hip replacement, started swelling after his 4th dose of chemo and got inflamed.The dr did a debridement and synovectomy, changed the poly, and placed antibiotics into the wound before closing up again.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical analysis indicated that per communication, the revision/poly exchange with debridement and synovectomy was performed due to complications secondary to chemotherapy (swelling/inflammation).It was reported that the explant was sent to the hospital lab for testing.The patient impact beyond the symptoms reportedly secondary to chemotherapy, the revision/poly exchange procedure and a brief post-op rehabilitation period cannot be determined; however it was reported that the patient was doing well.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no other complaints for the listed part.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.Should additional information be received, the complaint will be reopened.

Brand Name
JRNY II ISRT XLPE DD RT SZ 3-4 9MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8128359
Report Number1020279-2018-02670
Device Sequence Number13895679
Product Code JWH
UDI-Device Identifier00885556097212
UDI-Public00885556097212
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K113482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74025731
Device Lot Number17LM20509
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;